Alert archive / Alabama / Flash Flood Warnings in 2017

Flash Flood Warning 6, NWS Birmingham, AL

May 20, 20174 counties in Alabama

NWS Birmingham, AL issued this flash flood warning at May 20, 2017, 6:08 PM CDT for 4 counties in Alabama. It was in force for 97 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2017, 6:08 PM CDT (23:08 UTC)
Expired
May 20, 2017, 7:45 PM CDT
In force
97 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Chilton County, AL, Jefferson County, AL, Shelby County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 28 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 7:00 PM CDTFLASH FLOOD1 Ene Kingston, ALSEVERAL WATER RESCUES WERE BEING PERFORMED BY THE BIRMINGHAM FIRE DEPARTMENT ALONG 1ST AVENUE NORTH.
May 20, 7:00 PM CDTFLASH FLOOD1 Ene Kingston, ALMULTIPLE WATER RESCUES ONGOING ALONG 1ST AVE N.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2017-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2017-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-342 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

503 
WGUS54 KBMX 202308
FFWBMX
ALC021-073-117-121-210045-
/O.NEW.KBMX.FF.W.0006.170520T2308Z-170521T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
608 PM CDT SAT MAY 20 2017

The National Weather Service in Birmingham has issued a

* Flash Flood Warning for...
  Southwestern Talladega County in east central Alabama...
  North central Chilton County in Alabama...
  Shelby County in Alabama...
  Eastern Jefferson County in Alabama...

* Until 745 PM CDT

* At 607 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have 
  already fallen and an additional inch or more may occur in the 
  next few hours. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer, Homewood,
  Pelham, Mountain Brook, Trussville, Helena, Hueytown, Gardendale,
  Irondale, Leeds, Moody, Calera, Fairfield, Chelsea, Fultondale and
  Montevallo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.

&&

LAT...LON 3377 8665 3376 8657 3369 8652 3362 8655
      3356 8655 3355 8648 3350 8648 3350 8639
      3334 8636 3310 8648 3309 8651 3305 8652
      3304 8688 3310 8697 3316 8697 3317 8701
      3325 8703 3326 8706 3384 8676

$$

75

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 20, 3:35 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 20, 3:35 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
335 PM CDT Sat May 20 2017

.SHORT TERM...
Through Tonight.

Showers and thunderstorms have formed into broken line segments
across Central Alabama this afternoon, with one line oriented
north to south near the MS state line and pushing slowly
eastward. Another is oriented from west to east near the US
Highway 80 corridor and pushing northward. In addition, seeing
scattered activity ahead of these two more focused features. This
activity is in response to an upper level shortwave moving
north from the Gulf of Mexico and an approaching trough and cold
front from the west. The HRRR has done a good job in handling the
progression of these features and convective trends today, and
the near term PoP forecast has been based on hi-res model guidance
and radar trends.

Through tonight, this activity will continue to become more
widespread as it moves both east and north. We have received a
couple small hail reports with stronger storms this afternoon
across the local area, and a couple wind gusts measured by ASOS of
20-25kts. These impacts will continue to be possible this
afternoon. Forecast soundings become saturated with PW values
nearing 2.0 inches as we move into the late afternoon and early
evening hours. Activity will train over the same area, and with
high rainfall rates, flash flooding primarily in urban and known
problem locations will become the main threat. Those with outside
activities through tonight should plan on heavy rainfall and
lightning.

Tomorrow's forecast comes with a great deal of uncertainty, as
rain chances will depend on how storms evolve tonight and how
quickly they push to the east. Moisture remains high across the
area as upper level flow remains out of the southwest and the
surface front back to our west tomorrow morning. Expect PoPs to
increase for at least a portion of the area tomorrow, but
confidence is not high enough to use definite wording for any
particular timeframe yet.

14

.LONG TERM...
Sunday through Friday.

The cold front will move into the area Sunday and Sunday night.
The main upper-level dynamics will pass well north of the area,
with just the southern edge of the trough passing over our area.
However, tropical moisture will remain in place along with weak
shortwaves in the southwest flow aloft. Therefore, rain chances
will remain high, but the exact convective details of what time it
will rain and what time there will be breaks remains uncertain.
Instability should be less than today given convective
overturning, but a few strong storms with gusty winds will remain
possible. Weak 0-6 km bulk shear values should prevent any
organized severe weather. As discussed in the short term section,
the threat for heavy rainfall will continue to be monitored.

The cold front should stall somewhere over the area by Monday as
it becomes parallel to the westerly flow aloft and separated from
the parent system. The deeper moisture should move east of the
area, but weak shortwaves in the westerly flow aloft interacting
with the front should result in continued chances of scattered
showers and storms, primarily across the southern half of Central
Alabama. A fast- moving, possibly convectively enhanced shortwave
will move through the Gulf Coast region through the base of an
large and anomalously deep trough amplifying over the central and
eastern US Monday night and Tuesday. This may be accompanied by a
surface low and LLJ. Rain chances will begin to increase Monday
night as isentropic lift develops ahead of this system, followed
by a potential MCS on Tuesday. There's still alot of uncertainty
regarding the timing and strength of this system. If it tracks far
enough inland, a threat for damaging winds and even brief
tornadoes could develop across parts of southern Central Alabama
south of the warm front. On the other hand, a track along the
coast would minimize surface-based instability further inland, a
scenario that often occurs. There's still too much uncertainty
due to the small size of the wave and mesoscale details to mention
anything in the HWO. Heavy rainfall will also be something to
monitor as well.

Wednesday a more potent shortwave will round the base of the
anomalous trough and a cold front will move into the area. 0-6 km
bulk shear, upper- level forcing, and cooling aloft will all be
impressive for late May with this system. However, moisture
return will be very questionable behind Tuesday's system due to
low- level winds turning more northwesterly Tuesday night without
much of a southerly LLJ by Wednesday, so instability and
associated severe threat will be uncertain with dewpoints only in
the low 60s. The upper- level forcing and front will be enough to
trigger a good chance of showers and embedded storms, also aided
by a -18C cold pool at 500 mb. Dry and refreshingly cooler
conditions will move in for Thursday.

32/Davis

&&

.AVIATION...
18Z TAF Discussion.

Showers and thunderstorms will become more widespread through the
afternoon hours as a storm system approaches from the west. Activity
is showing signs of organizing into clusters and lines, which
follows with hi-res near term guidance. Given both those trends,
have transitioned from SHRA VCTS to TSRA for several hours at
different times through the afternoon and evening for each terminal.
Any shower or storm will produce heavy rainfall and gusty winds to
20kts. Strongest storms could produce gusts to 40kt. Winds will
generally remain from the south to southeast through the period.
Additional development is possible Sunday morning, but will greatly
depend on how activity evolves overnight.

Timing for predominant TSRA will likely be adjusted through the
afternoon and evening as trends evolve.

14

&&

.FIRE WEATHER...

Widespread rain and storms will continue tonight, with high rain
chances tomorrow ahead of a cold front. The front is expected to
stall across the area, leaving elevated rain chances in the
forecast through mid week. Critical fire weather conditions are
not expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     70  78  63  78  59 /  80  70  70  20  10
Anniston    70  78  66  79  60 /  80  70  70  30  10
Birmingham  72  78  65  80  61 /  80  70  70  20  20
Tuscaloosa  72  80  65  82  62 /  80  70  70  30  40
Calera      71  78  65  80  62 /  80  70  70  30  30
Auburn      71  79  67  80  63 /  80  70  80  50  30
Montgomery  73  82  68  83  64 /  80  70  70  50  40
Troy        72  81  67  82  64 /  80  70  80  50  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, May 20, 3:48 AM CDT, 14 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
348 AM CDT Sat May 20 2017

ALZ011>015-017>050-211200-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
348 AM CDT Sat May 20 2017

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Today and Tonight.

Numerous showers and thunderstorms will develop this afternoon. A
couple isolated storms could produce damaging wind gusts up to 60
mph between noon and 8 PM west of a Montgomery to Heflin line.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
this afternoon and early this evening.

In the hours before

Special weather statement, May 20, 4:55 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Birmingham AL
455 PM CDT SAT MAY 20 2017

ALZ017-019-021-024>028-202245-
Calhoun AL-Clay AL-Jefferson AL-Shelby AL-Talladega AL-St. Clair AL-
Cleburne AL-Blount AL-
455 PM CDT SAT MAY 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR TALLADEGA...BLOUNT...SOUTHWESTERN
CALHOUN...NORTHEASTERN SHELBY...NORTHEASTERN JEFFERSON...ST. CLAIR...
SOUTHWESTERN CLEBURNE AND NORTHEASTERN CLAY COUNTIES UNTIL 545 PM
CDT...

At 455 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blount Springs to near Greystone to near
Talladega. Movement was northeast at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Anniston, Oxford, Mountain Brook,
Trussville, Talladega, Gardendale, Pell City, Irondale, Leeds, Moody,
Chelsea, Fultondale, Oneonta, Childersburg, Springville, Odenville
and Blountsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3397 8634 3394 8637 3395 8632 3371 8609
      3352 8558 3326 8623 3330 8655 3379 8701
      3380 8695 3387 8696 3387 8692 3391 8692
      3397 8677 3406 8671 3405 8668 3409 8669
      3409 8668 3412 8660 3418 8656
TIME...MOT...LOC 2155Z 241DEG 23KT 3389 8685 3345 8658 3336 8612

JH/05
Special weather statement, May 20, 4:59 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Birmingham AL
459 PM CDT SAT MAY 20 2017

ALZ019-021-029-202245-
Calhoun AL-Randolph AL-Cleburne AL-
459 PM CDT SAT MAY 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDOLPH...SOUTHEASTERN
CALHOUN AND CLEBURNE COUNTIES UNTIL 545 PM CDT...

At 458 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Delta to near Morrison Cross
Roads to 8 miles south of Ephesus. Movement was northeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Anniston, Oxford, Jacksonville, Heflin, Wedowee, Ranburne,
Fruithurst, Edwardsville, Woodland, Morrison Cross Roads, Abernathy,
Fosters Cross Roads, Graham, Newell, Choccolocco, Trickem, Lake
Cleburne, Micaville, Big Springs and Hollis Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3320 8534 3333 8551 3341 8565 3349 8565
      3350 8576 3348 8577 3350 8580 3385 8574
      3370 8535 3325 8526
TIME...MOT...LOC 2158Z 211DEG 19KT 3354 8565 3345 8543 3328 8528

JH/05
Special weather statement, May 20, 5:16 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Birmingham AL
516 PM CDT SAT MAY 20 2017

ALZ049-050-202245-
Pike AL-Barbour AL-
516 PM CDT SAT MAY 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR PIKE AND SOUTHWESTERN BARBOUR
COUNTIES UNTIL 545 PM CDT...

At 516 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Goshen to Doster to near
Blue Springs State Park. Movement was north at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Troy, Brundidge, Clio, Goshen, Louisville, Banks, Tyler Crossroads,
Doster, Antioch, Blue Springs State Park, Troy University, Tennille,
Monticello, Hamilton Crossroads, Tarentum, Brundidge Municipal
Airport, Mossy Grove and Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3175 8615 3179 8615 3179 8617 3182 8619
      3185 8619 3185 8618 3186 8552 3162 8547
      3162 8606
TIME...MOT...LOC 2216Z 162DEG 22KT 3166 8602 3168 8568 3163 8552

JH/05
Special weather statement, May 20, 5:17 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Birmingham AL
517 PM CDT SAT MAY 20 2017

ALZ017>020-026-202315-
Calhoun AL-Etowah AL-St. Clair AL-Blount AL-Cherokee AL-
517 PM CDT SAT MAY 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BLOUNT...CALHOUN...
ETOWAH...ST. CLAIR AND CHEROKEE COUNTIES UNTIL 615 PM CDT...

At 517 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clay to near Fort McClellan. Movement was
north at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Gadsden, Anniston, Jacksonville, Rainbow City, Oneonta, Piedmont,
Hokes Bluff, Springville, Odenville, Centre, Cedar Bluff, Cleveland,
Fort McClellan, Saks, Forney, Centre Municipal Airport, West End-Cobb
Town, Attalla, Glencoe and Margaret.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3410 8542 3389 8554 3388 8564 3384 8559
      3380 8559 3377 8564 3367 8565 3367 8616
      3370 8619 3367 8618 3366 8653 3376 8654
      3377 8663 3425 8651 3425 8645 3410 8630
      3418 8619 3420 8584 3426 8581 3426 8546
TIME...MOT...LOC 2217Z 198DEG 25KT 3370 8656 3371 8573

75
Special weather statement, May 20, 5:45 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Birmingham AL
545 PM CDT SAT MAY 20 2017

ALZ044-046-049-050-202330-
Pike AL-Montgomery AL-Bullock AL-Barbour AL-
545 PM CDT SAT MAY 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR PIKE...SOUTHERN BULLOCK...
SOUTHWESTERN BARBOUR AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 630
PM CDT...

At 544 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ansley to near Texasville. Movement was
north at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Troy, Brundidge, Clio, Meadville, Clayton, Louisville, Banks, Tyler
Crossroads, Pickett, Pine Level, Aberfoil, Dublin, Beans Crossroads,
Linwood, Shopton, Grady, Boot Hill, Barbour County Public Lake Dam,
Antioch and Ansley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3177 8615 3221 8626 3201 8536 3171 8535
      3171 8541 3169 8542
TIME...MOT...LOC 2244Z 173DEG 19KT 3193 8612 3177 8542

JH/05
Special weather statement, May 20, 6:07 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Birmingham AL
607 PM CDT SAT MAY 20 2017

ALZ017>021-210000-
Calhoun AL-Etowah AL-Cleburne AL-Blount AL-Cherokee AL-
607 PM CDT SAT MAY 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLOUNT...
NORTHEASTERN CALHOUN...ETOWAH...NORTHEASTERN CLEBURNE AND CHEROKEE
COUNTIES UNTIL 700 PM CDT...

At 606 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near McLarty to near Mars Hills. Movement was
north at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Gadsden, Rainbow City, Piedmont, Hokes Bluff, Centre, Cedar Bluff,
Little River Canyon National Preserve, Forney, Centre Municipal
Airport, Attalla, Glencoe, Sardis City, Leesburg, Altoona, Snead,
Susan Moore, Walnut Grove, Reece City, Sand Rock and Gaylesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3377 8536 3411 8655 3425 8650 3426 8645
      3410 8630 3418 8619 3420 8584 3424 8584
      3426 8577 3437 8563 3449 8557 3453 8552
TIME...MOT...LOC 2306Z 193DEG 31KT 3420 8636 3388 8538

JH/05

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 12:35 PM CDTSpecial Weather StatementBMXAutauga40 min
May 20, 1:19 PM CDTSpecial Weather StatementBMXBarbour26 min
May 20, 2:02 PM CDTSpecial Weather StatementBMXRussell43 min
May 20, 2:10 PM CDTSpecial Weather StatementBMXLamar35 min
May 20, 2:35 PM CDTSpecial Weather StatementBMXPickens40 min
May 20, 2:55 PM CDTSpecial Weather StatementBMXAutauga35 min
May 20, 3:16 PM CDTSpecial Weather StatementBMXAutauga, Chilton, Elmore, Tallapoosa44 min
May 20, 3:18 PM CDTSpecial Weather StatementBMXTuscaloosa42 min
May 20, 3:31 PM CDTSpecial Weather StatementBMXMarion29 min
May 20, 3:36 PM CDTSpecial Weather StatementBMXBlount24 min
May 20, 3:41 PM CDTSpecial Weather StatementBMXJefferson, Tuscaloosa49 min
May 20, 3:50 PM CDTSpecial Weather StatementBMXChilton, Coosa25 min
May 20, 3:53 PM CDTSpecial Weather StatementBMXMarion22 min
May 20, 4:06 PM CDTAreal Flood AdvisoryBMXAutauga, Elmore, Montgomery114 min
May 20, 4:12 PM CDTSpecial Weather StatementBMXCoosa, Shelby, Talladega33 min
May 20, 4:19 PM CDTSpecial Weather StatementBMXBlount, Jefferson, Walker, Winston41 min
May 20, 4:44 PM CDTSpecial Weather StatementBMXShelby, Talladega31 min
May 20, 4:55 PM CDTSpecial Weather StatementBMXBlount, St. Clair, Talladega50 min
May 20, 4:59 PM CDTSpecial Weather StatementBMXCleburne, Randolph46 min
May 20, 5:16 PM CDTSpecial Weather StatementBMXPike29 min
May 20, 5:17 PM CDTSpecial Weather StatementBMXBlount, Calhoun, Cherokee, Etowah, St. Clair58 min
May 20, 5:31 PM CDTAreal Flood AdvisoryBMXJefferson, Shelby119 min
May 20, 5:45 PM CDTSpecial Weather StatementBMXBarbour, Pike45 min
May 20, 6:07 PM CDTSpecial Weather StatementBMXCherokee, Etowah53 min
May 20, 6:11 PM CDTAreal Flood AdvisoryBMXAutauga, Chilton, Dallas, Lowndes2 hr
May 20, 6:14 PM CDTSpecial Weather StatementBMXBarbour, Bullock, Montgomery31 min
May 20, 6:40 PM CDTSpecial Weather StatementBMXElmore, Macon35 min
May 20, 6:55 PM CDTSpecial Weather StatementBMXDeKalb35 min

Nearby

Flash Flood Warnings in Alabama, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.